Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 327, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 6, 2005, 7:32 PM EDT for Gwinnett County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 7:32 PM EDT (23:32 UTC)
- Expired
- Jun 6, 2005, 8:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Gwinnett County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1178 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 062331 SVRFFC GAC135-070015- /O.NEW.KFFC.SV.W.0327.050606T2332Z-050607T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 732 PM EDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GWINNETT COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 815 PM EDT * AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DACULA...AND MOVING NORTHWEST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SNELLVILLE...LILBURN AND LAWRENCEVILLE. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3378 8417 3374 8396 3399 8387 3404 8413 $$ RAB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 5:30 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 6, 5:30 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EDT MON JUN 6 2005 .SHORT TERM... OVERALL PATTERN REMAINS RELATIVELY UNCHANGED WITH WEAK HIGH PRESSURE AT THE SURFACE AND ALOFT. SUBSIDENCE WITH THIS RIDGE REMAINS INSUFFICIENT TO SUPPRESS SCATTERED...MAINLY DIURNAL...CONVECTION. THE UPPER RIDGE IS AT ITS WEAKEST THE NEXT COUPLE OF DAYS AND THE SURFACE RIDGE DOES RETREAT BACK INTO THE ATLANTIC A LITTLE DURING THE SHORT RANGE FORECAST PERIOD ALSO ALLOWING FOR BEST THUNDERSTORM COVERAGE TUESDAY THROUGH THURSDAY. TEMPERATURES WILL REMAIN AT OR A BIT ABOVE SEASONAL NORMALS THROUGH THE PERIOD. .LONG TERM... UPPER LEVEL AND SURFACE RIDGES BUILD BACK INTO THE REGION HEADING INTO THE WEEKEND...LIMITING DIURNAL CONVECTION TO A MORE SCATTERED COVERAGE. BY THE BEGINNING OF NEXT WEEK A STRONG SHORTWAVE MOVING INTO THE GREAT LAKES AND OHIO VALLEY FLATTENS THE UPPER RIDGE SOMEWHAT. THIS MAY ALLOW FOR MORE COVERAGE OF DIURNAL CONVECTION... BUT I WILL KEEP POPS IN THE SCATTERED RANGE FOR NOW WITH WITH LOWER CONFIDENCE THIS FAR OUT. TEMPERATURES REMAIN AT OR ABOVE SEASONAL NORMALS THROUGH THE EXTENDED PERIOD. && .HYDROLOGY... WITH THE SLOW MOVEMENT AND HIGH RAINFALL RATES ASSOCIATED WITH STRONGER CONVECTIVE CELLS THE NEXT COUPLE OF DAYS...LOCALIZED FLOODING IS POSSIBLE ACROSS THE COUNTY WARNING AREA. HOWEVER... DUE TO THE SCATTERED NATURE OF THE CONVECTION AND A LACK OF A DEFINITIVE SURFACE FOCUSING MECHANISM...WILL NOT BE ISSUING ANY FLOOD WATCHES AT THIS TIME. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DIMINISH AFTER SUNSET. SCATTERED TO BROKEN CEILINGS 3 TO 5THSD DISSIPATING AFTER 01Z...WITH MOSTLY MID/HIGH CLOUDS OVERNIGHT. VISIBILITY UNRESTRICTED EXCEPT AOB 3SM IN THUNDERSTORMS...AND LOCALLY 3 TO 5SM IN FOG OVERNIGHT. WINDS SOUTH TO SOUTHWEST 5 TO 10KT DIMINISHING TO LIGHT AND VARIABLE AFTER 00Z. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 71 85 68 84 / 30 50 40 50 ATHENS 69 87 68 85 / 30 50 40 50 GAINESVILLE 68 85 67 84 / 30 50 40 50 ROME 68 85 69 85 / 30 50 40 50 COLUMBUS 72 87 71 88 / 30 50 40 50 MACON 70 89 69 88 / 30 50 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 20
Hazardous weather outlook, Jun 6, 11:54 AM EDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1154 AM EDT MON JUN 6 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1154 AM EDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EARLY EVENING... .SYNOPSIS... VERY WARM AND MOIST CONDITIONS WILL CONTINUE ACROSS GEORGIA THIS AFTERNOON. SCATTERED THUNDERSTORMS WERE BEGINNING TO DEVELOP AT MIDDAY MONDAY AND WILL CONTINUE THROUGH THE AFTERNOON AND EVENING. .PRIMARY HAZARD... THE MAIN THREAT WITH THE STORMS WILL BE LIGHTNING. HOWEVER ISOLATED STORMS MAY PRODUCE MICROBURST WITH LOCALIZED STRONG GUSTY WINDS. TORRENTIAL RAINFALL MAY ALSO PRODUCE SOME LOCALIZED FLOODING WITH THE SLOW MOVING THUNDERSTORMS. .DISCUSSION... A RIDGE OF HIGH PRESSURE ALOFT REMAINS IN PLACE ACROSS THE REGION WITH WEAK FLOW ALOFT. INSTABILITY WILL BE SUFFICIENT FOR THUNDERSTORMS WITH CAPE VALUES OF 2000 TO 2500. ISOLATED THUNDERSTORMS COULD REACH SEVERE LIMITS AND PRODUCE MICROBURST WITH WIND GUST TO 60 MPH. SOME STORMS MAY PRODUCE HAIL UP TO PEA SIZE. WITH THE SLOW MOVEMENT AND HIGH AMOUNTS OF MOISTURE EXPECTED...SOME LOCALIZED FLOODING WILL ALSO BE POSSIBLE. MAXIMUM RAINFALL RATES MAY EXCEED 2 INCHES PER HOUR IN PLACES. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR WEATHER CONDITIONS...AND BE READY FOR POSSIBLE ACTIVATION. .DAY TWO THROUGH DAY SEVEN...TUESDAY THROUGH SUNDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE THROUGH SUNDAY...SOME OF WHICH MAY APPROACH SEVERE LEVELS AND BE CAPABLE OF VERY HEAVY RAINFALL. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Special weather statement, Jun 6, 6:10 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 610 PM EDT MON JUN 6 2005 GAZ031-062315- 610 PM EDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND VERY HEAVY RAIN IN NORTHERN PAULDING COUNTY UNTIL 715 PM EDT... AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ACROSS NORTHERN PAULDING COUNTY...MOVING NORTH AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RAB
Special weather statement, Jun 6, 6:19 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 619 PM EDT MON JUN 6 2005 GAZ049-062300- 619 PM EDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND PEA-SIZED HAIL IN MORGAN COUNTY UNTIL 700 PM EDT... AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM DEVELOPING RAPIDLY OVER BUCKHEAD IN SOUTHEAST MORGAN COUNTY. THIS THUNDERSTORM WILL DRIFT NORTH AROUND 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING. BUCKHEAD WILL BE AFFECTED BY THIS STORM...AND POSSIBLY MADISON. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RAB
Special weather statement, Jun 6, 6:31 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 631 PM EDT MON JUN 6 2005 GAZ022-062315- 631 PM EDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA-SIZED HAIL...AND VERY HEAVY RAIN IN FORSYTH COUNTY UNTIL 715 PM EDT... AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MATT...MOVING NORTH AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING...AND VERY HEAVY RAIN. THE HEAVY RAIN MAY RESULT IN PONDING OF WATER ON ROADWAYS AND CAUSE SOME STREAMS AND CREEKS TO RISE TO NEAR BANKFULL. RAB
Special weather statement, Jun 6, 6:53 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 653 PM EDT MON JUN 6 2005 GAZ011>014-019-020-062330- 653 PM EDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 45 MPH WINDS...FREQUENT LIGHTNING...AND VERY HEAVY RAIN IN BARTOW...PICKENS...FLOYD...CHATTOOGA...DAWSON...AND GORDON COUNTIES UNTIL 730 PM EDT... AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE AREA OF STRONG THUNDERSTORMS FROM 8 MILES NORTHEAST OF DAWSONVILLE TO ARMUCHEE...MOVING NORTH AT 15 MPH. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THIS STORM OVER THE NEXT HOUR AS IT MOVES ACROSS EASTERN FLOYD...EASTERN CHATTOOGA...BARTOW...GORDON...PICKENS...AND DAWSON COUNTIES. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. IN ADDITION...FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THIS ACTIVITY. STAY INDOORS AND AWAY FROM ELECTRICAL APPLIANCES UNTIL THE STORMS HAVE PASSED. RAB
Special weather statement, Jun 6, 6:58 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 658 PM EDT MON JUN 6 2005 GAZ034-062330- 658 PM EDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND PEA-SIZED HAIL IN EASTERN GWINNETT COUNTY UNTIL 730 PM EDT... AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DACULA...MOVING NORTH AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RAB
Special weather statement, Jun 6, 7:25 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 725 PM EDT MON JUN 6 2005 GAZ024-025-070015- 725 PM EDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT FOR 1/2 INCH DIAMETER HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN JACKSON AND BANKS COUNTIES UNTIL 815 PM EDT... AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER COMMERCE...MOVING NORTHEAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE HAIL UP TO 1/2 INCH DIAMETER AND FREQUENT CLOUD-TO-GROUND LIGHTNING. WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 815 PM EDT. RAB
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:33 PM EDT | Severe Thunderstorm Warning | FFC | Murray | 27 min |
| Jun 6, 1:40 PM EDT | Severe Thunderstorm Warning | FFC | Muscogee | 35 min |
| Jun 6, 1:45 PM EDT | Severe Thunderstorm Warning | FFC | Houston | 30 min |
| Jun 6, 1:54 PM EDT | Severe Thunderstorm Warning | FFC | Pulaski | 36 min |
| Jun 6, 2:23 PM EDT | Severe Thunderstorm Warning | FFC | Harris | 16 min |
| Jun 6, 4:41 PM EDT | Flash Flood Warning | FFC | Coweta, Fayette | 64 min |
| Jun 6, 5:54 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 36 min |
| Jun 6, 5:59 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 46 min |
| Jun 6, 7:06 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 24 min |
| Jun 6, 7:13 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 32 min |
| Jun 6, 7:53 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 52 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.